Sex & Romance
Dear Community,

Our tech team has launched updates to The Nest today. As a result of these updates, members of the Nest Community will need to change their password in order to continue participating in the community. In addition, The Nest community member's avatars will be replaced with generic default avatars. If you wish to revert to your original avatar, you will need to re-upload it via The Nest.

If you have questions about this, please email [email protected]

Thank you.

Note: This only affects The Nest's community members and will not affect members on The Bump or The Knot.

Need help - Mirena

OK......so, i am not sure if this is the place, and I may post this in another place as well, but i really want some of your personal experiences with this.

Here's the jist of my dilema....

My son is 5 months old and while we forsee ourselves trying for another one after he turns one....we would like to have a back up system incase our lives just are not ready for a second that soon.  It took me like 2 seconds to get pregnant with our son, so we kinda hope that it will be true for the next.

I can not take the pill, even the progesterne only pills make me feel crazy and emotional.  I will not do the patch again, and while i havent tried the ring, my doctor says that the IUD will keep the hormones limited to the uterus and shouldnt cause any of the feelings that i get with the pill.

one of my biggest worry is the weight gain.  While i lost all of my baby weight, i was over weight to begin with and i am not sure if i could handle another 25-30 pounds. It may be vain, but thats what i think.

I have read the website, but while they are required to tell you the risks, i would rather hear about it from real women.....

 

Thanks

Re: Need help - Mirena

  • I have become very sensitive to hormones in my system post PG.  All pills, the nuva ring and even the Mirena affected me.  The mirena didn't make me feel as nutso, but it affected my drive and energy.  It did not make me gain weight, but whenever I mess with my hormones, either going on something or coming off, my weight fluctuates. 

    One of the small risks is having a uterine infection, which happened to me.  I loved the IUD when it first went in, but started hating it after a couple months.  But, I know a lot of people that love them.  Wish it could have been me!

  • i have mirena. I do lovee it but there are some things that i dont care to much for. I tend to cramp just whenever my body feels like it it not just when i am about to start menstarting. My cramps can hurt really bad sometimes, but i dont know if it is from the iud or not. It did lightin my flow a lot. It usuall last for a few days and most of the time it isnt even enough for a tampon and it tends to skip a few months sometimes. I havent had any real negitive side effects from it. I have had it for 3 and a half years now. One thing my doctor did tell me was that because of the cost it is only worth it if u have it in for at least 3 years. I hope that helps a bit. My hormones didnt go out of wack with me. I didnt get weight gain either.

  • Mine actually helped my weight to even out for the first time in years. I would definitely consider it, it has been the easiest thing for me!

    As far as the cost, my health insurance covered it completely except for paying for the copay for the doctor. 

    I would recommend talking to your doctor about it and get her thoughts on what it could do for you.

    Good luck!

    Married in June 2009
    TTC started in November 2009.
    3 rounds of IVF and a FET - finally a BFP in November, 2012.
    2 ultrasounds and a heartbeat heard - grow baby GW, grow!!
     

     

    Anniversary


    Uploaded from the Photobucket iPhone App 

    IAmPregnant Ticker

  • I have had the Mirena for 3 years. My periods have become lighter, and I do not cramp at all.  However, it does have hormones in it.  You can leave it in place (as you know) for up to 5 years.  I have had a little weight gain (about 10 pounds--just in my tummy area.  Not fun, but the alternative of pregnancy makes me tolerate that easily. 

     There is another IUD, called paraguard, which does not have hormones in it, and it can be left in place for up to 10 years. 

    image Don't mess with the old dogs; age and treachery will always overcome youth and skill! BS and brilliance only come with age and experience.
  • I have Mirena, I have much lighter periods but still have bad PMS and cramping, migraines and the like.  I honestly did gain 20lbs after getting it and have not been able to lose it due to hypothyroid.  I dont mind the weight gain so much as its been 3 years, but I really wish I could look like I used to so I can fit in my old clothes and look nicer.
  • I've had Mirena for 7 months and I love it! Only paid a $20 copay to get it. I don't get periods or cramping and I've only spotted maybe 3 days since I've had it.
  • I you're thinking of TTC in less than a year, I wouldn't recommend and IUD.  It takes at least 6 mos for your body to fully adjust to it.

    I'm sensitive to BCPs and the Nuva RIng.  I go crazy with mood swings.  I didn't notice that with the Mirena. I did get some side effects, but they subsided after about 2 mos.  I had some hair loss, acne, backache and 2 wk long periods.  Now I have a period about every 2 mos and it's not even heavy enough for a pad or tampon and lasts a few days.  I've gained some weight, but my weight is up and down all the time, so I don't know if I can say the Mirena contributed to it or not.

    I do get PMS and cramping every month, just not my period.  FWIW, I did not get cramps with my period prior to the Mirena and had a very heavy flow.

    I got my Mirena more for controlling my long/heavy periods and it's worked great for that.

Sign In or Register to comment.
Choose Another Board
Search Boards